Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2001, 6:29 AM CST for Ouachita Parish, Louisiana. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 12, 2001, 6:29 AM CST (12:29 UTC)
- Expired
- Mar 12, 2001, 7:30 AM CST
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ouachita Parish, LA
The radar
The Ft Polk radar (KPOE), 151 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 7:15 AM CST | Thunderstorm Wind | Wisner, LA | Several trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 3:30 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -289 m²/s²
- 0-3 km storm-relative helicity
- -296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 121230
SVRSHV
LAC021-059-073-121330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 AM CST MON MAR 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 730 AM CST
* AT 629 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES WEST
OF CLAIBORNE TO 19 MILES SOUTHEAST OF WINNFIELD...MOVING EAST AT
45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE AT 635 AM CST
MONROE...RICHWOOD AT 645 AM CST
THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA
LAKES SHOULD HEAD FOR PORT OR A SHELTER.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 730 AM CST.
LAT...LON 3259 9233 3230 9229 3200 9230 3169 9235
3175 9155 3204 9153 3232 9154 3269 9158What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:45 AM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 12, 2:45 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CST MON MAR 12 2001 MODELS ARE IN DECENT AGREEMENT WITH RESPECT TO THE NEXT COUPLE OF SYSTEMS TO AFFECT OUR AREA...THIS MORNING AND WED NIGHT INTO THU. LINE OF STRONG THUNDERSTORMS HAS FORMED THIS MORNING OVER CENTRAL TEXAS...ALONG THE NOSE OF THE MID/UPR LEVEL DRY PUNCH. THE 06Z ETA PICKED UP ON THIS DEVELOPMENT PRETTY WELL...AND CARRIES 1/2 INCH OR BETTER QPF ACROSS MUCH OF THE CWFA. HIGH POPS LOOK LIKE A GOOD BET FOR TODAY...WITH CLEARING BY LATE IN THE DAY. DRY CONDITIONS WILL SETTLE OVER THE AREA FOR TUESDAY INTO WEDNESDAY...WITH THE NEXT SYSTEM APPROACHING WED NIGHT. ETA AND AVN ARE IN GOOD AGREEMENT ON THE POSITIONING OF THIS SYSTEM AT 60 HRS...SO THERE IS PRETTY HIGH CONFIDENCE FOR UNSETTLED WEATHER MID TO LATE WEEK. ALL AVAILABLE TEMP GUIDANCE INDICATES SOME VERY MILD TEMPERATURES THROUGH THIS PERIOD. WILL STICK VERY NEAR FWC/MAV GUIDAaNCE THRU THE PERIOD. 05 PRELIMS... SHV 76/47/73/45 8000 MLU 76/48/72/45 8200 TXK 73/45/70/43 8000 TYR 75/45/73/46 4000 LFK 78/47/76/47 6000 .SHV...NONE.
In the hours before
Local storm report, Mar 12, 5:31 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
531 AM CST MON MAR 12 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0238 AM TYLER TX .75 INCH HAIL
03/12/01 SMITH REPORTED BY LAW
ENFORCEMENT
0245 AM 3 N TYLER TX WIND DAMAGE
03/12/01 SMITH MOBILE HOME FLIPPED OVER
AND TREES DOWN REPORTED BY
LAW ENFORCEMENT
0305 AM LIBERTY CITY TX .75 INCH HAIL
03/12/01 GREGG REPORTED BY LAW
ENFORCEMENT
0325 AM DAINGERFIELD TX .75 INCH HAIL
03/12/01 MORRIS REPORTED BY LAW
ENFORCEMENT
0328 AM PITTSBURG TX .75 INCH HAIL
03/12/01 CAMP REPORTED BY LAW
ENFORCEMENT
0320 AM EAST MOUNTAIN TX 1.75 INCH HAIL
03/12/01 UPSHUR REPORTED BY LAW
ENFORCEMENTLocal storm report, Mar 12, 6:20 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CST MON MAR 12 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0320 AM EAST MOUNTAIN TX 1.75 INCH HAIL
03/12/01 UPSHUR REPORTED BY LAW
ENFORCEMENT.
0325 AM DAINGERFIELD TX .75 INCH HAIL
03/12/01 MORRIS REPORTED BY LAW
ENFORCEMENT.
0328 AM PITTSBURG TX .75 INCH HAIL
03/12/01 CAMP REPORTED BY LAW
ENFORCEMENT.
0345 AM TATUM TX 60 MPH TSTM GUST
03/12/01 PANOLA TREES AND POWER LINES DOWN
IN TATUM. ROOF BLOWN OFF
MOBILE HOME. REPORTED BY
LAW ENFORCEMENT.
0345 AM TATUM TX 60 MPH TSTM GUST
03/12/01 RUSK TREES AND POWER LINES DOWN
IN TATUM. REPORTED
BY LAW ENFORCEMENT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:10 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 65 min |
| Mar 12, 4:27 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 63 min |
| Mar 12, 4:31 AM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 59 min |
| Mar 12, 5:35 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 55 min |
| Mar 12, 6:29 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.